Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 21, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 16, 1999, 12:17 AM EDT for Warren County, North Carolina. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 1999, 12:17 AM EDT (04:17 UTC)
- Expired
- Sep 16, 1999, 10:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Warren County, NC
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRDU 160417 FFWRDU NCC185-161400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1217 AM EDT THU SEP 16 1999 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... WARREN COUNTY IN NORTH CAROLINA * UNTIL 1000 AM EDT THURSDAY. * AT 1205 AM EDT... AREA LAW ENFORCEMENT INDICATED VERY HEAVY RAIN OVER WARREN COUNTY. * THE EMERGEMCY MANGEMENT OFFICE FOR WARREN COUNTY REPORTS WIDESPREAD FLOODING IN LOW-LYING AREAS AND FROM STREAMS AND CREEKS OVERLFOWING THEIR BANKS. PORTIONS OF SOME ROADS ARE IMPASSABLE AND TRAVEL IS DANGEROUS. SOME TREES HAVE FALLEN AS WELL DUE TO THE RAIN SATURATED SOIL AND WIND GUSTS. FLOODING FROM HEAVY RAINFALL ASSOCIATED WITH THE SPRIAL RAINBANDS FROM HURRICANE FLOYD WILL CONTINUE OVERNIGHT THROUGH THURSDAY MORNING. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! KK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 9:35 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Sep 15, 9:35 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
935 PM EDT WED SEP 15 1999
UPDATE OUT FOR NEW TORNADO WATCH.
ALL NECESSARY STATEMENTS/WARNING ALREADY OUT AND LITTLE TO BE DONE
EXCEPT ISSUE FLOOD WARNINGS AS NECESSARY. FIRST BATCH ALREADY OUT WITH
MORE CERTAINLY TO FOLLOW.
DINKED A FEW TEMPS DOWN AND THATS ABOUT IT. GOOD LUCK.
.RDU...INLAND HIGH WIND WARNING FOR HURRICANE FORCE WINDS TONIGHT
AND THURSDAY NCZ009>011-026>028-041>043-077-078-085>089-.
...HIGH WIND WARNING LATE TONIGHT AND THURSDAY
NCZ007>008-024>025-039-075>076-084-
...WIND ADVISORY LATE TONIGHT AND THURSDAY REMAINDER OF CWA.
...FLASH FLOOD WATCH TONIGHT AND THURSDAY ENTIRE CWA.
...TORNADO WATCH UNTIL 9 AM ROUGHLY I95 EASTWARDIn the hours before
Special weather statement, Sep 15, 9:11 PM EDT, 3 hours 6 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-160405- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 911 PM EDT WED SEP 15 1999 HERE IS A SUMMARY OF WATCHES AND WARNINGS IN CENTRAL NORTH CAROINA TONIGHT CAUSED BY THE PASSAGE OF HURRICANE FLOYD. A HIGH WIND WARNING COVERS ALL AREAS EAST OF A LINE FROM AROUND ROCKINGHAM TO SILER CITY TO ROXBORO TONIGHT AND THURSDAY. A TORNADO WATCH COVERS ALL AREAS EAST OF A LINE FROM AROUND CLINTON TO SMITHFIELD TO LOUISBURG TO WARRENTON THROUGH 9 AM THURSDAY MORNING. A FLASH FLOOD WARNING COVERS ALL AREAS SOUTH AND EAST OF A LINE FROM AROUND FAYETTEVILLE TO LILLINGTON TO RALEIGH TO ROANOKE RAPIDS THROUGH 9 AM THURSDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT INTO THURSDAY AREAS WEST TO THE WESTERN PIEDMONT INCLUDING THE TRIAD AREA. A WIND ADVISORY IS IN EFFECT TONIGHT INTO THURSDAY AREAS WEST OF A LINE FROM AROUND ROCKINGHAM TO SILER CITY TO ROXBORO TO THE WESTERN PIEDMONT INCLUDING THE TRIAD AREA. SEE SPECIFIC STATEMENTS FOR DETAILS ON THESE WATCHES AND WARNINGS. STAY TUNED TO LATEST INFORMATION ABOUT HURRICANE FLOYD. RFG
Special weather statement, Sep 15, 9:11 PM EDT, 3 hours 6 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-160405- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 911 PM EDT WED SEP 15 1999 HERE IS A SUMMARY OF WATCHES AND WARNINGS IN CENTRAL NORTH CAROINA TONIGHT CAUSED BY THE PASSAGE OF HURRICANE FLOYD. A HIGH WIND WARNING COVERS ALL AREAS EAST OF A LINE FROM AROUND ROCKINGHAM TO SILER CITY TO ROXBORO TONIGHT AND THURSDAY. A TORNADO WATCH COVERS ALL AREAS EAST OF A LINE FROM AROUND CLINTON TO SMITHFIELD TO LOUISBURG TO WARRENTON THROUGH 9 AM THURSDAY MORNING. A FLASH FLOOD WARNING COVERS ALL AREAS SOUTH AND EAST OF A LINE FROM AROUND FAYETTEVILLE TO LILLINGTON TO RALEIGH TO ROANOKE RAPIDS THROUGH 9 AM THURSDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT INTO THURSDAY AREAS WEST TO THE WESTERN PIEDMONT INCLUDING THE TRIAD AREA. A WIND ADVISORY IS IN EFFECT TONIGHT INTO THURSDAY AREAS WEST OF A LINE FROM AROUND ROCKINGHAM TO SILER CITY TO ROXBORO TO THE WESTERN PIEDMONT INCLUDING THE TRIAD AREA. SEE SPECIFIC STATEMENTS FOR DETAILS ON THESE WATCHES AND WARNINGS. STAY TUNED TO LATEST INFORMATION ABOUT HURRICANE FLOYD. RFG
Special weather statement, Sep 15, 10:50 PM EDT, 1 hour 27 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-160800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1050 PM EDT WED SEP 15 1999 HERE IS A SUMMARY OF WATCHES AND WARNINGS IN CENTRAL NORTH CAROINA TONIGHT CAUSED BY THE PASSAGE OF HURRICANE FLOYD. A HIGH WIND WARNING COVERS ALL AREAS EAST OF A LINE FROM AROUND ROCKINGHAM TO SILER CITY TO ROXBORO TONIGHT INTO THURSDAY. SUSTAINED WINDS OF OVER 40 MPH WITH GUSTS OVER 60 MPH FROM THE NORTHEAST ARE POSSIBLE. A TORNADO WATCH COVERS ALL AREAS EAST OF A LINE FROM AROUND CLINTON TO SMITHFIELD TO LOUISBURG TO WARRENTON THROUGH 9 AM THURSDAY MORNING. ISOLATED TORNADOES ARE POSSIBLE MAINLY WITHIN SPIRAL HEAVY RAIN BANDS MOVING INLAND FROM HURRICANE FLOYD. A FLASH FLOOD WARNING COVERS ALL AREAS SOUTH AND EAST OF A LINE FROM AROUND FAYETTEVILLE TO LILLINGTON TO RALEIGH TO ROANOKE RAPIDS THROUGH 9 AM THURSDAY MORNING. RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES PER HOUR ARE POSSIBLE. STORM TOTAL RAINFALL RANGING FROM 8 TO 10 INCHES IN THE WESTERN PART OF THE WARNING AREA TO AS MUCH AS 16 INCHES IN THE PATH OF CENTER OF FLOYD TO THE EAST IS POSSIBLE BEFORE TAPERING OFF ON THURSDAY. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT INTO THURSDAY AREAS WEST OF THE TRIANGLE AND FAYETTEVILLE AREAS TO THE WESTERN PIEDMONT INCLUDING THE TRIAD AREA. STORM TOTAL RAINFALL OF 1 TO 5 INCHES IS POSSIBLE IN THE WATCH AREA. A WIND ADVISORY IS IN EFFECT TONIGHT INTO THURSDAY AREAS WEST OF A LINE FROM AROUND ROCKINGHAM TO SILER CITY TO ROXBORO TO THE WESTERN PIEDMONT INCLUDING THE TRIAD AREA. SUSTAINED WINDS UP TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE POSSIBLE THROUGH THURSDAY MORNING. SEE SPECIFIC STATEMENTS FOR DETAILS ON THESE WATCHES AND WARNINGS. STAY TUNED TO LATEST INFORMATION ABOUT HURRICANE FLOYD. RFG
Special weather statement, Sep 15, 10:50 PM EDT, 1 hour 27 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-160800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1050 PM EDT WED SEP 15 1999 HERE IS A SUMMARY OF WATCHES AND WARNINGS IN CENTRAL NORTH CAROINA TONIGHT CAUSED BY THE PASSAGE OF HURRICANE FLOYD. A HIGH WIND WARNING COVERS ALL AREAS EAST OF A LINE FROM AROUND ROCKINGHAM TO SILER CITY TO ROXBORO TONIGHT INTO THURSDAY. SUSTAINED WINDS OF OVER 40 MPH WITH GUSTS OVER 60 MPH FROM THE NORTHEAST ARE POSSIBLE. A TORNADO WATCH COVERS ALL AREAS EAST OF A LINE FROM AROUND CLINTON TO SMITHFIELD TO LOUISBURG TO WARRENTON THROUGH 9 AM THURSDAY MORNING. ISOLATED TORNADOES ARE POSSIBLE MAINLY WITHIN SPIRAL HEAVY RAIN BANDS MOVING INLAND FROM HURRICANE FLOYD. A FLASH FLOOD WARNING COVERS ALL AREAS SOUTH AND EAST OF A LINE FROM AROUND FAYETTEVILLE TO LILLINGTON TO RALEIGH TO ROANOKE RAPIDS THROUGH 9 AM THURSDAY MORNING. RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES PER HOUR ARE POSSIBLE. STORM TOTAL RAINFALL RANGING FROM 8 TO 10 INCHES IN THE WESTERN PART OF THE WARNING AREA TO AS MUCH AS 16 INCHES IN THE PATH OF CENTER OF FLOYD TO THE EAST IS POSSIBLE BEFORE TAPERING OFF ON THURSDAY. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT INTO THURSDAY AREAS WEST OF THE TRIANGLE AND FAYETTEVILLE AREAS TO THE WESTERN PIEDMONT INCLUDING THE TRIAD AREA. STORM TOTAL RAINFALL OF 1 TO 5 INCHES IS POSSIBLE IN THE WATCH AREA. A WIND ADVISORY IS IN EFFECT TONIGHT INTO THURSDAY AREAS WEST OF A LINE FROM AROUND ROCKINGHAM TO SILER CITY TO ROXBORO TO THE WESTERN PIEDMONT INCLUDING THE TRIAD AREA. SUSTAINED WINDS UP TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE POSSIBLE THROUGH THURSDAY MORNING. SEE SPECIFIC STATEMENTS FOR DETAILS ON THESE WATCHES AND WARNINGS. STAY TUNED TO LATEST INFORMATION ABOUT HURRICANE FLOYD. RFG
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 8:55 PM EDT | Flash Flood Warning | RAH | Edgecombe, Johnston, Nash, Wayne, Wilson | 12 hr |
| Sep 15, 8:55 PM EDT | Flash Flood Warning | RAH | Franklin, Halifax, Wake | 12 hr |
| Sep 15, 8:55 PM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Sampson | 12 hr |
| Sep 16, 1:03 AM EDT | Flash Flood Warning | RAH | Vance | 9 hr |
| Sep 16, 2:40 AM EDT | Flash Flood Warning | RAH | Chatham, Lee | 7 hr |
| Sep 16, 2:40 AM EDT | Flash Flood Warning | RAH | Hoke | 7 hr |
| Sep 16, 2:40 AM EDT | Flash Flood Warning | RAH | Durham, Granville | 7 hr |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.